JD2016’s AchillesBlog

Just another AchillesBlog.com weblog

Cast off!

Filed under: Uncategorized — JD2016 at 9:24 pm on Tuesday, April 26, 2016

I’m finally out of my cast and back in the boot. What I thought may be a heel spur has turned out to be plantar fasciitis, most likely from my second fall. It’s unsure if I completely tore it or not, but being in the cast for so long has probably helped to heal it a bit. My doctor gave me a cortisone¬†shot to help relieve the pain. Wow, was that effective! I felt better immediately afterward even though my arch is still swollen, bruised, and hurts to the touch. My doctor seemed fairly unconcerned about this new injury. He said it should clear up as I begin physical therapy.

I have seen improvements ever¬†since my therapy and that shot. I’d like another shot if possible! Overall, I’m starting to feel closer to walking on my own. I have an intense fear of crutching on tile since my fall, so I’ve been using my scooter a lot during the day and then practicing walking on the carpet at home. Therapy and ice. Ice and therapy. That’s where I’m at! It’s amazing to think that 14 weeks ago I was playing basketball, volleyball, running, and jumping rope. Unfortunately, I was also taking an antibiotic that would change my life forever.

2 Comments »

15

Comment by Stuart

April 28, 2016 @ 3:15 pm

Please be careful with the cortisone. Maybe do some of your own research before you have another as I believe they can cause tendon ruptures as well. PF is very treatable with therapy for most people. A bit of foot strapping applied correctly will help then orthotics. The PF tendon is also important to the AT. Sometimes it is caused by running in crap shoes. My PT told me to throw my Nikes away. Worst shoes ever to run in. I can’t imagine you have been running much at all of late so we can discount that. This page may help just at the 3 w’s to the front. well.blogs.nytimes.com/2010/10/27/do-cortisone-shots-actually-make-things-worse/?_r=0

16

Comment by JD2016

May 5, 2016 @ 7:29 pm

Stuart,
Thanks for the heads up about Cortisone. After researching, I read that it can weaken tendons. Just add that to the list of things that doctors have failed to warn me about. Every time I make a mistake or feel like I’m bad at my job, I think about the fact that a doctor prescribed me poison (Cipro). A poison that some pharmaceutical company makes millions off of. At least I don’t have that resting on my shoulders. Sorry, I’m a bit jaded. Thanks again for the article; stay healthy.

[WORDPRESS HASHCASH] The poster sent us ‘0 which is not a hashcash value.

RSS feed for comments on this post. TrackBack URI

Leave a comment

XHTML: You can use these tags: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

*
To prove you're a person (not a spam script), type the security word shown in the picture.
Anti-Spam Image

Powered by WP Hashcash